Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 5, 2011, 4:51 PM EDT for Glynn County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 5, 2011, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS82 KJAX 052051 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT TUE JUL 5 2011 GAZ153-154-052115- COASTAL GLYNN-INLAND GLYNN- 451 PM EDT TUE JUL 5 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF EVERETT...OR 8 MILES WEST OF DARIEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT...DOCK JUNCTION AND BOYS ESTATE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3129 8142 3116 8156 3127 8174 3143 8163 TIME...MOT...LOC 2051Z 225DEG 10KT 3137 8156 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:52 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 5, 2:52 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT TUE JUL 5 2011 ...A RETURN TO MORE SEASONAL RAIN CHANCES REST OF THE WEEK... .SYNOPSIS...ISOLD TO SCT SHOWER AND T-STORM ACTIVITY OVER THE LOCAL AREA WITH MOST ACTIVITY IN SE GA. ISOLD STRONG STORMS ANTICIPATED WITH DRY ALOFT PROMOTING POSSIBLE STRONG-SVR DOWNBURSTS WINDS. BEST FORCING CURRENTLY SEEMS TO BE FOCUSED FROM JUST N OF JAX INTO SE GA. ANTICIPATE ISOLD TO SCT CONVECTION ALONG E COAST SEA BREEZE AS IT PUSHES INLAND. .SHORT TERM...TONIGHT-FRI. TONIGHT...ISOLD TO SCT CONVECTION EXPECTED WITH THE BEST CHANCES OVER THE E CENTRAL PARTS OF THE FORECAST AREA. SUFFICIENT INSTABILITY OVER SE GA WITH CAPES OF 2500-3000 J/KG WILL KEEP ACTIVITY GOING THROUGH LATE TONIGHT. WED...THE LLVL RIDGE AXIS WILL TEND TO SHIFT A BIT NWD AS INVERTED TROUGH OVER THE WRN BAHAMAS MOVES WNW. AIRMASS IS EXPECTED TO FURTHER MOISTEN WITH PWATS RISING TO 1.5 UP TO 2 INCHES. THIS WILL FURTHER FUEL THE RISK OF SHOWERS AND STORMS...PRIMARILY OVER SE GA WHERE INSTABILITY WILL BE MORE ELEVATED. NAM MODEL STILL INSISTING ON A TROPICAL-LIKE LOW MOVING NEARLY PARALLEL TO THE COAST OFF OF S AND CENTRAL FL BUT WILL PLACE LOW WEIGHT ON THIS SCENARIO AND LEAN AGAIN ON THE GFS SOLUTION. BY WED NIGHT...THE MOISTURE ASSOCD WITH THE TROUGH/POSSIBLE LOW S OF THE AREA WILL BE MAINLY OFFSHORE. AFTN CONVECTION WILL CONT INTO THE EVENING HRS WITH ISOLD TO SCT STORMS EXPECTED MAINLY INLAND W OF I-95 AS THE SEA BREEZE PUSHES WELL INLAND. THU...GFS SHOWING A DISTURBANCE ALOFT MOVING AROUND THE WRN SIDE OF THE BERMUDA RIDGE OVER WRN PARTS OF FL. ANY SFC REFLECTION WILL LIKELY BE IN THE FORM OF A TROUGH OVER S AND CENTRAL FL. ANOTHER WEAK TROUGH WILL BE LOCATED OVER SE GA...LIKELY THE FOCUS FOR SHOWER AND STORM DEVELOP BY LATE MORNING AND IN AFTN. MOISTURE LEVELS FOR OUR AREA REMAIN RELATIVELY HIGH AGAIN...NEAR 1.75-2 INCHES. WILL MAINTAIN POPS SLIGHTLY HIGHER THAN GFS...NEAR 30-50%. FRI...SOMEWHAT OF A TRANSITION DAY AS THE LOW-MID RIDGE REMAINS S OF THE AREA AND SHORTWAVE TROUGH THAT COMES UP FROM THE S MOVES NEWD AND OFFSHORE. MEAN FLOW WILL BECOME W TO SW AROUND 5-10 MPH. SIMILAR POP FCST ANTICIPATED AROUND 40-50% AT THIS TIME. AS FAR TEMPS...LARGE SCALE RIDGING ALOFT WILL RESULT IN MAX TEMPS TO BE NEAR OR ABOVE NORMAL DURING THE PERIOD WITH HIGHS IN THE LOWER TO MID 90S. LOWS GENERALLY IN THE LOWER 70S. HEAT INDICES WILL BE HEADED GRADUALLY MOVES UPWARDS TO AROUND 100-105 EACH DAY. AREAS OF SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL CONT TO AFFECT SE GA AND PARTS OF EXTREME NE FL THROUGH LATE EVENING. TRANSPORT WINDS WILL TAKE ON A MORE SLY FLOW LATER TONIGHT...ALLOWING FOR THE PLUME TO BE DIRECTED INTO WAYCROSS...JESUP AND ALMA BY WED MORNING. .LONG TERM...SAT-TUE. AN ERN U.S. TROUGH ON SAT WILL SHIFT EWD INTO THE WRN ATLC ON SUN WITH THE SRN EXTENSION OF THE TROUGH ARCHING BACK SC/GA TO NEAR LA. AS THE ERN U.S. TROUGH MOVES OFFSHORE...A WEAKNESS REMAINS OVER THE SE STATES FROM ERN NC TO NRN FL...WHILE A STRONG MID LEVEL HIGH MOVES TO THE TN VALLEY. REGARDING AVAILABLE MOISTURE...A PLUME OF MOISTURE OVER S AND CENTRAL FL AREA WILL MOVE NWD ON SUN WHILE ANOTHER WHILE A BAND OF MOISTURE FROM THE CAROLINAS TO CENTRAL GA AND LA SINKS SWD. THIS WOULD SUGGEST SOME DRY AIR WILL HELP KEEP POPS MAINLY IN THE SCT RANGE (30-50%) ON SAT BUT PLENTIFUL MOISTURE ON SUN-TUE MAY KICK RAIN CHANGES UP A BIT HIGHER...PERHAPS HIGH END SCT TO LIKELY....WILL CAP AT 50% FOR NOW. MAX TEMPS ARE FCST TO BE NEAR NORMAL. SOME STRONG STORM ACTIVITY WILL BE POSSIBLE DUE RELATIVELY HIGH INSTABILITY DURING THE PERIOD BUT WEAK TROPOSPHERIC WINDS AND HIGH PWAT CONTENT WOULD INDICATE MAIN CONCERNS WILL BE STRONG DOWN-BURST WINDS AND HEAVY RAINFALL. && .AVIATION... SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MOSTLY WEST AND NORTH OF THE TERMINALS TODAY. THE SITUATION WILL BE MONITORED VERY CLOSELY AND TIMELY UPDATES WILL BE ISSUED IF THE SITUATION CHANGES. THE LARGE SMOKE PLUME FROM THE HONEY PRAIRIE WILDFIRE COMPLEX HAS SHIFTED TO THE EAST NORTHEAST AND WILL TURN BACK TO THE NORTH NORTHEAST BY THIS EVENING. THIS WILL LIKELY KEEP VISIBILITIES AT SSI DOWN TO AT LEAST MVFR FOR AN EXTENDED PERIOD. VISIBILITIES MAY ALSO BRIEFLY DROP TO MVFR AT JAX THIS AFTERNOON. OTHERWISE...ANY FOG AT VQQ TONIGHT SHOULD BE LIGHT DUE TO INCREASING HIGH CLOUDS. && .MARINE... SOUTHEAST TO SOUTH FLOW AT 10-15 KNOTS OR LESS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH AN INCREASE IN TSTM ACTIVITY LATE IN THE WEEK. LONGER FETCH OF EASTERLIES OVER THE WESTERN ATLC WILL SLOWLY BUILD COMBINED SEAS INTO THE 3-5 FT RANGE IN THE MID-LATE WEEK TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 95 71 96 / 40 50 20 50 SSI 76 89 76 90 / 20 30 10 30 JAX 72 92 73 92 / 20 30 10 40 SGJ 74 89 73 90 / 10 20 10 30 GNV 70 94 72 94 / 20 30 20 40 OCF 71 94 71 94 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/SHULER/LETRO
Hazardous weather outlook, Jul 5, 8:50 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 850 AM EDT TUE JUL 5 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-060945- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 850 AM EDT TUE JUL 5 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...AREAS OF SMOKE... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... A THICK SMOKE PLUME EMANATING FROM THE HONEY PRAIRIE WILDFIRE WILL AFFECT AREAS FROM THE OKEFENOKEE SWAMP EASTWARD TO THE COAST FROM FERNANDINA BEACH TO BRUNSWICK AND SOME INLAND PORTIONS OF SOUTHEAST GEORGIA. THOSE WITH RESPIRATORY CONDITIONS...AND THOSE SENSITIVE TO THE SMOKE INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD REMAIN INDOORS AS MUCH AS POSSIBLE. VISIBILITIES OF 3 MILES OR LESS ARE EXPECTED AT TIMES...CREATING HAZARDOUS DRIVING CONDITIONS. AN ONSHORE FLOW WILL CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT LOCAL BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVER INLAND AREAS THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT WARNINGS ARE ISSUED FOR THEIR LOCATIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jul 5, 4:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM WILDFIRE 6 SSW STEPHEN FOSTER ST 30.73N 82.37W
07/05/2011 WARE GA PARK/FOREST SRVC
HONEY PRAIRIE WILDFIRE HAS BURNED 290,051 ACRES AND IS 70
PERCENT CONTAINED.
0900 AM WILDFIRE 3 SW WARESBORO 31.21N 82.51W
07/05/2011 WARE GA PARK/FOREST SRVC
SWEAT FARM AGAIN WILDFIRE HAS BURNED 19,169 ACRES AND IS
75 PERCENT CONTAINED.
0900 AM WILDFIRE 5 NNW RACE POND 31.07N 82.16W
07/05/2011 BRANTLEY GA PARK/FOREST SRVC
THE RACEPOND WILDFIRE HAS BURNED 20,934 ACRES AND IS 75
PERCENT CONTAINED.
0900 AM WILDFIRE 5 NE ANDALUSIA 29.55N 81.41W
07/05/2011 FLAGLER FL PARK/FOREST SRVC
THE ESPANOLA WILDFIRE HAS BURNED 5,136 ACRES AND IS 75
PERCENT CONTAINED.
&&
MZSpecial weather statement, Jul 5, 4:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT TUE JUL 5 2011 FLZ024-GAZ134>136-150>154-164>166-060600- APPLING-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON- GLYNN (COASTAL)-GLYNN (INLAND)-NASSAU-PIERCE-WARE-WAYNE- 421 PM EDT TUE JUL 5 2011 ...AREAS OF SMOKE CONTINUE TO IMPACT PORTIONS OF SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA THIS AFTERNOON...AND SOUTHEAST GEORGIA TONIGHT... A SMOKE PLUME EMANATING FROM THE HONEY PRAIRIE WILDFIRE WILL LOWER VISIBILITIES TO LESS THAN 3 MILES AT TIMES THIS AFTERNOON. A WESTERLY WIND WILL TAKE THE THICKEST SMOKE EASTWARD FROM THE OKEFENOKEE SWAMP TO NAHUNTA...RACE POND...FOLKSTON...AND HILLIARD. SOME SMOKE WILL ALSO AFFECT THE COASTAL AREAS FROM FERNANDINA BEACH TO BRUNSWICK. HIGHWAYS MOST AFFECTED BY THE SMOKE INCLUDED BUT ARE NOT LIMITED TO U.S. HIGHWAY 301 AND HIGHWAY 121. IN ADDITION...MOST OF INTERSTATE 95 OVER CAMDEN COUNTY AND NORTHERN NASSAU COUNTY WILL BE IMPACTED BY SMOKE. THIS EVENING...THE SMOKE PLUME WILL SLOWLY SHIFT BACK AWAY FROM THE COAST AND NORTHWARD TOWARDS MANOR AND WAYCROSS. THOSE WITH RESPIRATORY CONDITIONS OR SENSITIVITY TO THE SMOKE INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE. OTHERWISE...TRY TO LIMIT YOUR EXPOSURE TO SMOKE BY STAYING INDOORS WHENEVER POSSIBLE AND KEEP WINDOWS CLOSED IN YOUR HOME. ARS/MZ
Special weather statement, Jul 5, 4:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT TUE JUL 5 2011 GAZ153-154-052115- COASTAL GLYNN-INLAND GLYNN- 451 PM EDT TUE JUL 5 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF EVERETT...OR 8 MILES WEST OF DARIEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT...DOCK JUNCTION AND BOYS ESTATE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3129 8142 3116 8156 3127 8174 3143 8163 TIME...MOT...LOC 2051Z 225DEG 10KT 3137 8156 ZIBURA
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.